Texas, 2005

Damaging Wind in Texas, July 6, 2005

July 6, 2005 · NWS SJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 6, 2:14 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 6, 2:14 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
314 AM CDT WED JUL 6 2005

.SHORT TERM...
MESOSCALE CONVECTIVE SYSTEM CURRENTLY MOVING ACROSS THE LUBBOCK
AREA WILL CONTINUE ITS EAST-SOUTHEASTWARD TREK THIS MORNING.  HAVE
INCREASED PRECIP CHANCES FOR THE NORTHERN HALF OF THE FORECAST
AREA FOR THIS MORNING...WITH THE BEST CHANCE OF STORMS OVER THE
NORTHERN BIG COUNTY.  STORMS ARE CURRENTLY PRODUCING DAMAGING
WINDS...AND ALTHOUGH WEAKENING IS EXPECTED TOWARD MORNING...WE
COULD SEE SOME STRONG WINDS NORTH OF INTERSTATE 20 BEFORE THE
STORMS DISSIPATE.  WITH INCREASED CLOUDS AND SOME RAIN...WILL
CONTINUE TO SEE COOLER TEMPERATURES ACROSS THE BIG COUNTRY TODAY.
OUTFLOW FROM STORMS COULD BE A PLAYER IN AFTERNOON THUNDERSTORM
DEVELOPMENT FURTHER SOUTHEAST ACROSS THE FORECAST AREA...SO HAVE
KEPT SOME RAIN CHANCE IN FOR ABILENE TO BROWNWOOD INTO THE
AFTERNOON. THE UPPER LEVEL RIDGE REMAINS TO OUR WEST TONIGHT WITH
NORTHWEST FLOW ACROSS THE AREA...AND BOTH NAM AND GFS DEVELOP
ANOTHER CONVECTIVE SYSTEM OVER THE SOUTHERN PLAINS INTO THE BIG
COUNTRY AGAIN TONIGHT.

.LONG TERM...
NORTHWEST FLOW ALOFT CONTINUES THROUGH THE WEEK WITH A PERSISTENCE
FORECAST THROUGH FRIDAY.  WILL SEE WARM TEMPERATURES AND A FEW
AFTERNOON THUNDERSTORMS...WITH OVERNIGHT STORMS MAINLY NORTH.  THE
RIDGE TRIES TO BUILD BACK INTO WEST TEXAS FOR THE WEEKEND...MOVING
THE BEST PRECIP CHANCES FURTHER EAST AND BRINGING SLIGHTLY WARMER
TEMPERATURES FOR THE AREA INTO EARLY NEXT WEEK.  WILL BE WATCHING
THE TROPICS TO SEE WHAT TROPICAL STORM DENNIS DOES LATER IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      95  74  98  75 /  30  20  20  20
SAN ANGELO   98  74 100  75 /  10  20  20  20
JUNCTION     98  70 100  73 /  10  10  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

08/08
Hazardous weather outlook, Jul 6, 3:16 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
416 AM CDT WED JUL 6 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-070916-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
416 AM CDT WED JUL 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TODAY
THERE WILL BE A CHANCE OF THUNDERSTORMS THIS MORNING OVER THE BIG
COUNTRY AS A DISTURBANCE MOVES SOUTHEAST THROUGH THE AREA. A FEW
OF THESE STORMS MAY REACH SEVERE CRITERIA WITH THE PRIMARY THREAT
BEING HIGH WINDS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
THIS AFTERNOON IN THE SOUTHERN SECTIONS OF WEST CENTRAL TEXAS AS
THUNDERSTORMS FORM ALONG OUTFLOW BOUNDARIES MOVING SOUTH FROM
THIS MORNINGS ACTIVITY OVER THE BIG COUNTRY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
WITH WEST CENTRAL TEXAS REMAINING UNDER THE INFLUENCE OF A
NORTHWEST FLOW ALOFT THROUGH THE REMAINDER OF THE WEEK...THERE
WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Dyess AFB radar (KDYX), 104 km away, was scanning. The volume nearest the first event began at 11:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Haskell

When
July 6, 5:00 AM CST
Where
Haskell County, Rochester
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.317, -99.867

Damage confined to tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467328.